Alert archive / Iowa / Heat Advisories in 2012

Heat Advisory 2, NWS Sioux Falls, SD

June 26, 20124 states

NWS Sioux Falls, SD issued this heat advisory at Jun 26, 2012, 2:53 PM CDT for 4 states. It took effect at Jun 27, 2012, 12:00 PM CDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Jun 26, 2012, 2:53 PM CDT (19:53 UTC)
In effect from
Jun 27, 2012, 12:00 PM CDT
Expired
Jun 27, 2012, 8:00 PM CDT
In force
8 hr
Issued by
NWS Sioux Falls, SD
All 26 counties

Buena Vista County, IA, Cherokee County, IA, Clay County, IA, Dickinson County, IA, Ida County, IA, Lyon County, IA, O'Brien County, IA, Osceola County, IA, Plymouth County, IA, Sioux County, IA, Woodbury County, IA, Cottonwood County, MN, Jackson County, MN, Lyon County, MN, Murray County, MN, Nobles County, MN, Pipestone County, MN, Rock County, MN, Dakota County, NE, Dixon County, NE, Clay County, SD, Lincoln County, SD, Minnehaha County, SD, Turner County, SD, Union County, SD, Yankton County, SD

The radar

The Sioux Falls radar (KFSD), 67 km from the middle of the area, began a volume at 19:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 7.9 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2012-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2012-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 213 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1278 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
213 m²/s²
0-3 km storm-relative helicity
276 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

589 
WWUS73 KFSD 261953
NPWFSD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
253 PM CDT TUE JUN 26 2012

.VERY WARM AIR AND HUMIDITY WILL COMBINE TO CREATE HEAT INDEX
VALUES OF 100 TO 105 DEGREES ALONG AND WEST OF THE JAMES RIVER
THROUGH THIS EVENING. UNCOMFORTABLE CONDITIONS ARE EXPECTED AGAIN ON
WEDNESDAY...MAINLY ALONG AND EAST OF THE INTERSTATE 29 CORRIDOR WITH
AFTERNOON AND EVENING HEAT INDEX VALUES OF 100 TO 105 DEGREES.

IAZ001>003-012>014-020>022-031-032-MNZ072-080-081-089-090-097-098-
NEZ013-014-SDZ062-067-070-071-270400-
/O.NEW.KFSD.HT.Y.0002.120627T1700Z-120628T0100Z/
LYON-OSCEOLA-DICKINSON-SIOUX-OBRIEN-CLAY-PLYMOUTH-CHEROKEE-
BUENA VISTA-WOODBURY-IDA-MURRAY-COTTONWOOD-NOBLES-JACKSON-
PIPESTONE-ROCK-DIXON-DAKOTA-MINNEHAHA-LINCOLN-UNION-
INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD...
LARCHWOOD...SIBLEY...SPIRIT LAKE...MILFORD...ARNOLDS PARK...
ORANGE CITY...SIOUX CENTER...SHELDON...HARTLEY...SANBORN...
SPENCER...LE MARS...CHEROKEE...STORM LAKE...SIOUX CITY...
IDA GROVE...HOLSTEIN...BATTLE CREEK...MARSHALL...SLAYTON...
FULDA...WINDOM...MOUNTAIN LAKE...WORTHINGTON...JACKSON...
LAKEFIELD...PIPESTONE...LUVERNE...WAKEFIELD...PONCA...ALLEN...
SOUTH SIOUX CITY...SIOUX FALLS...CANTON...LENNOX...TEA...
HARRISBURG...VERMILLION...NORTH SIOUX CITY...BERESFORD...
ELK POINT...ALCESTER...JEFFERSON
253 PM CDT TUE JUN 26 2012

...HEAT ADVISORY IN EFFECT FROM NOON TO 8 PM CDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A HEAT
ADVISORY...WHICH IS IN EFFECT FROM NOON TO 8 PM CDT WEDNESDAY. 

* WEATHER CONDITIONS...HIGH TEMPERATURES OF 95 TO 100 DEGREES WILL
  COMBINE WITH HIGH HUMIDITY TO PRODUCE HEAT INDEX VALUES OF 100 TO
  107 DEGREES WEDNESDAY AFTERNOON AND EARLY EVENING.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED.
THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO
CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY
OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE
SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS.

&&

$$

SDZ038-050-052-053-057>060-063>065-068-270100-
/O.CON.KFSD.HT.Y.0001.000000T0000Z-120627T0100Z/
BEADLE-GREGORY-JERAULD-SANBORN-BRULE-AURORA-DAVISON-HANSON-
CHARLES MIX-DOUGLAS-HUTCHINSON-BON HOMME-
INCLUDING THE CITIES OF...HURON...GREGORY...BURKE...
WESSINGTON SPRINGS...ALPENA...WOONSOCKET...CHAMBERLAIN...
KIMBALL...PLANKINTON...WHITE LAKE...STICKNEY...MITCHELL...
ALEXANDRIA...EMERY...WAGNER...PLATTE...LAKE ANDES...MARTY...
ARMOUR...CORSICA...DELMONT...PARKSTON...FREEMAN...MENNO...TRIPP...
TYNDALL...SCOTLAND...SPRINGFIELD...AVON...TABOR
253 PM CDT TUE JUN 26 2012

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING...

* WEATHER CONDITIONS...HEAT INDEX VALUES WILL BE 100 TO 105 
  DEGREES THIS AFTERNOON AND EARLY EVENING. HEAT INDEX VALUES 
  COULD ALSO BRIEFLY APPROACH 110 DEGREES NEAR CHAMBERLAIN BY 
  MID AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES...POSSIBLY COMBINED
WITH HIGH HUMIDITY...WILL CREATE A SITUATION IN WHICH HEAT
ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-
CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON
RELATIVES AND NEIGHBORS.

&&

$$
5 follow-up statements
715 
WWUS73 KFSD 270047
NPWFSD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
747 PM CDT TUE JUN 26 2012

.VERY WARM AND HUMID CONDITIONS WILL ABATE FOR THE REST OF THIS
EVENING AND OVERNIGHT WEST OF THE JAMES RIVER VALLEY. THEREFORE
THE HEAT ADVISORY WILL BE ALLOWED TO EXPIRE IN THOSE AREAS.
HOWEVER UNCOMFORTABLE CONDITIONS ARE EXPECTED AGAIN ON WEDNESDAY...
MAINLY ALONG AND EAST OF THE INTERSTATE 29 CORRIDOR WITH
AFTERNOON AND EVENING HEAT INDEX VALUES OF 100 TO 105 DEGREES.

SDZ038-050-052-053-057>060-063>065-068-270200-
/O.EXP.KFSD.HT.Y.0001.000000T0000Z-120627T0100Z/
BEADLE-GREGORY-JERAULD-SANBORN-BRULE-AURORA-DAVISON-HANSON-
CHARLES MIX-DOUGLAS-HUTCHINSON-BON HOMME-
INCLUDING THE CITIES OF...HURON...GREGORY...BURKE...
WESSINGTON SPRINGS...ALPENA...WOONSOCKET...CHAMBERLAIN...
KIMBALL...PLANKINTON...WHITE LAKE...STICKNEY...MITCHELL...
ALEXANDRIA...EMERY...WAGNER...PLATTE...LAKE ANDES...MARTY...
ARMOUR...CORSICA...DELMONT...PARKSTON...FREEMAN...MENNO...TRIPP...
TYNDALL...SCOTLAND...SPRINGFIELD...AVON...TABOR
747 PM CDT TUE JUN 26 2012

...HEAT ADVISORY WILL EXPIRE AT 8 PM CDT THIS EVENING...

HEAT INDEX VALUES WILL CONTINUE TO FALL FOR THE REST OF THIS
EVENING AND OVERNIGHT. 

$$

IAZ001>003-012>014-020>022-031-032-MNZ072-080-081-089-090-097-098-
NEZ013-014-SDZ062-067-070-071-270930-
/O.CON.KFSD.HT.Y.0002.120627T1700Z-120628T0100Z/
LYON-OSCEOLA-DICKINSON-SIOUX-OBRIEN-CLAY-PLYMOUTH-CHEROKEE-
BUENA VISTA-WOODBURY-IDA-MURRAY-COTTONWOOD-NOBLES-JACKSON-
PIPESTONE-ROCK-DIXON-DAKOTA-MINNEHAHA-LINCOLN-UNION-
INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD...
LARCHWOOD...SIBLEY...SPIRIT LAKE...MILFORD...ARNOLDS PARK...
ORANGE CITY...SIOUX CENTER...SHELDON...HARTLEY...SANBORN...
SPENCER...LE MARS...CHEROKEE...STORM LAKE...SIOUX CITY...
IDA GROVE...HOLSTEIN...BATTLE CREEK...MARSHALL...SLAYTON...
FULDA...WINDOM...MOUNTAIN LAKE...WORTHINGTON...JACKSON...
LAKEFIELD...PIPESTONE...LUVERNE...WAKEFIELD...PONCA...ALLEN...
SOUTH SIOUX CITY...SIOUX FALLS...CANTON...LENNOX...TEA...
HARRISBURG...VERMILLION...NORTH SIOUX CITY...BERESFORD...
ELK POINT...ALCESTER...JEFFERSON
747 PM CDT TUE JUN 26 2012

...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TO 8 PM CDT
WEDNESDAY...

* WEATHER CONDITIONS...HIGH TEMPERATURES OF 95 TO 100 DEGREES 
  WILL COMBINE WITH HIGH HUMIDITY TO PRODUCE HEAT INDEX VALUES 
  OF 100 TO 107 DEGREES WEDNESDAY AFTERNOON AND EARLY EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE
POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED
ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND
NEIGHBORS.

&&

$$
249 
WWUS73 KFSD 270823
NPWFSD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
323 AM CDT WED JUN 27 2012

.AFTERNOON HIGHS OF 95 TO 100 DEGREES SOUTHEAST OF A MARSHALL TO
SIOUX FALLS TO YANKTON LINE...COMBINED WITH THE HUMIDITY...WILL
CREATE A HEAT INDEX OF 100 TO 105 DEGREES IN THOSE AREAS THIS
AFTERNOON INTO EARLY EVENING.

SDZ066-069-271630-
/O.EXA.KFSD.HT.Y.0002.120627T1700Z-120628T0100Z/
TURNER-YANKTON-
INCLUDING THE CITIES OF...PARKER...CENTERVILLE...MARION...
VIBORG...HURLEY...CHANCELLOR...YANKTON
323 AM CDT WED JUN 27 2012

...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A HEAT
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS
EVENING. 

* WEATHER CONDITIONS...HIGH TEMPERATURES OF 95 TO 100 DEGREES WILL
  COMBINE WITH HIGH HUMIDITY TO PRODUCE HEAT INDEX VALUES OF 100
  TO 105 DEGREES THIS AFTERNOON AND EARLY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE
POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED
ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND
NEIGHBORS.

&&

$$

IAZ001>003-012>014-020>022-031-032-MNZ072-080-081-089-090-097-098-
NEZ013-014-SDZ062-067-070-071-271630-
/O.CON.KFSD.HT.Y.0002.120627T1700Z-120628T0100Z/
LYON-OSCEOLA-DICKINSON-SIOUX-OBRIEN-CLAY-PLYMOUTH-CHEROKEE-
BUENA VISTA-WOODBURY-IDA-MURRAY-COTTONWOOD-NOBLES-JACKSON-
PIPESTONE-ROCK-DIXON-DAKOTA-MINNEHAHA-LINCOLN-UNION-
INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD...
LARCHWOOD...SIBLEY...SPIRIT LAKE...MILFORD...ARNOLDS PARK...
ORANGE CITY...SIOUX CENTER...SHELDON...HARTLEY...SANBORN...
SPENCER...LE MARS...CHEROKEE...STORM LAKE...SIOUX CITY...
IDA GROVE...HOLSTEIN...BATTLE CREEK...MARSHALL...SLAYTON...
FULDA...WINDOM...MOUNTAIN LAKE...WORTHINGTON...JACKSON...
LAKEFIELD...PIPESTONE...LUVERNE...WAKEFIELD...PONCA...ALLEN...
SOUTH SIOUX CITY...SIOUX FALLS...CANTON...LENNOX...TEA...
HARRISBURG...VERMILLION...NORTH SIOUX CITY...BERESFORD...
ELK POINT...ALCESTER...JEFFERSON
323 AM CDT WED JUN 27 2012

...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 8 PM CDT
THIS EVENING...

* WEATHER CONDITIONS...HIGH TEMPERATURES OF 95 TO 100 DEGREES WILL
  COMBINE WITH HIGH HUMIDITY TO PRODUCE HEAT INDEX VALUES OF 100
  TO 105 DEGREES THIS AFTERNOON AND EARLY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE
POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED
ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND
NEIGHBORS.

&&

$$
250 
WWUS73 KFSD 271555
NPWFSD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1055 AM CDT WED JUN 27 2012

.AFTERNOON HIGHS OF 95 TO 100 DEGREES SOUTHEAST OF A MARSHALL TO
SIOUX FALLS TO YANKTON LINE...COMBINED WITH THE HUMIDITY...WILL
CREATE A HEAT INDEX OF 100 TO 108 DEGREES IN THOSE AREAS THIS
AFTERNOON INTO EARLY EVENING.

IAZ001>003-012>014-020>022-031-032-MNZ072-080-081-089-090-097-098-
NEZ013-014-SDZ062-066-067-069>071-280000-
/O.CON.KFSD.HT.Y.0002.120627T1700Z-120628T0100Z/
LYON-OSCEOLA-DICKINSON-SIOUX-OBRIEN-CLAY-PLYMOUTH-CHEROKEE-
BUENA VISTA-WOODBURY-IDA-MURRAY-COTTONWOOD-NOBLES-JACKSON-
PIPESTONE-ROCK-DIXON-DAKOTA-MINNEHAHA-TURNER-LINCOLN-YANKTON-
UNION-
INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD...
LARCHWOOD...SIBLEY...SPIRIT LAKE...MILFORD...ARNOLDS PARK...
ORANGE CITY...SIOUX CENTER...SHELDON...HARTLEY...SANBORN...
SPENCER...LE MARS...CHEROKEE...STORM LAKE...SIOUX CITY...
IDA GROVE...HOLSTEIN...BATTLE CREEK...MARSHALL...SLAYTON...
FULDA...WINDOM...MOUNTAIN LAKE...WORTHINGTON...JACKSON...
LAKEFIELD...PIPESTONE...LUVERNE...WAKEFIELD...PONCA...ALLEN...
SOUTH SIOUX CITY...SIOUX FALLS...PARKER...CENTERVILLE...MARION...
VIBORG...HURLEY...CHANCELLOR...CANTON...LENNOX...TEA...
HARRISBURG...YANKTON...VERMILLION...NORTH SIOUX CITY...
BERESFORD...ELK POINT...ALCESTER...JEFFERSON
1055 AM CDT WED JUN 27 2012

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING...

* WEATHER CONDITIONS...HIGH TEMPERATURES OF 95 TO 100 DEGREES 
  WILL COMBINE WITH HIGH HUMIDITY TO PRODUCE HEAT INDEX VALUES 
  OF 100 TO 108 DEGREES THIS AFTERNOON AND EARLY EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE
POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED
ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND
NEIGHBORS.

&&

$$
505 
WWUS73 KFSD 272051
NPWFSD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
351 PM CDT WED JUN 27 2012

.HEAT INDEX VALUES WILL CONTINUE TO REMAIN IN THE 100 TO 107
DEGREE RANGE INTO EARLY EVENING. 

IAZ001>003-012>014-020>022-031-032-MNZ072-080-081-089-090-097-098-
NEZ013-014-SDZ062-066-067-069>071-280100-
/O.CON.KFSD.HT.Y.0002.000000T0000Z-120628T0100Z/
LYON-OSCEOLA-DICKINSON-SIOUX-OBRIEN-CLAY-PLYMOUTH-CHEROKEE-
BUENA VISTA-WOODBURY-IDA-MURRAY-COTTONWOOD-NOBLES-JACKSON-
PIPESTONE-ROCK-DIXON-DAKOTA-MINNEHAHA-TURNER-LINCOLN-YANKTON-
UNION-
INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD...
LARCHWOOD...SIBLEY...SPIRIT LAKE...MILFORD...ARNOLDS PARK...
ORANGE CITY...SIOUX CENTER...SHELDON...HARTLEY...SANBORN...
SPENCER...LE MARS...CHEROKEE...STORM LAKE...SIOUX CITY...
IDA GROVE...HOLSTEIN...BATTLE CREEK...MARSHALL...SLAYTON...
FULDA...WINDOM...MOUNTAIN LAKE...WORTHINGTON...JACKSON...
LAKEFIELD...PIPESTONE...LUVERNE...WAKEFIELD...PONCA...ALLEN...
SOUTH SIOUX CITY...SIOUX FALLS...PARKER...CENTERVILLE...MARION...
VIBORG...HURLEY...CHANCELLOR...CANTON...LENNOX...TEA...
HARRISBURG...YANKTON...VERMILLION...NORTH SIOUX CITY...
BERESFORD...ELK POINT...ALCESTER...JEFFERSON
351 PM CDT WED JUN 27 2012

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING...

* WEATHER CONDITIONS...HEAT INDEX VALUES WILL AVERAGE 100 TO 107
  DEGREES THROUGH EARLY EVENING...THEN WILL BEGIN TO DECREASE AS
  AIR TEMPERATURES COOL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE
POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED
ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND
NEIGHBORS.

&&

$$
664 
WWUS73 KFSD 280054
NPWFSD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
754 PM CDT WED JUN 27 2012


IAZ001>003-012>014-020>022-031-032-MNZ072-080-081-089-090-097-098-
NEZ013-014-SDZ062-066-067-069>071-280200-
/O.EXP.KFSD.HT.Y.0002.000000T0000Z-120628T0100Z/
LYON-OSCEOLA-DICKINSON-SIOUX-OBRIEN-CLAY-PLYMOUTH-CHEROKEE-
BUENA VISTA-WOODBURY-IDA-MURRAY-COTTONWOOD-NOBLES-JACKSON-
PIPESTONE-ROCK-DIXON-DAKOTA-MINNEHAHA-TURNER-LINCOLN-YANKTON-
UNION-
INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD...
LARCHWOOD...SIBLEY...SPIRIT LAKE...MILFORD...ARNOLDS PARK...
ORANGE CITY...SIOUX CENTER...SHELDON...HARTLEY...SANBORN...
SPENCER...LE MARS...CHEROKEE...STORM LAKE...SIOUX CITY...
IDA GROVE...HOLSTEIN...BATTLE CREEK...MARSHALL...SLAYTON...
FULDA...WINDOM...MOUNTAIN LAKE...WORTHINGTON...JACKSON...
LAKEFIELD...PIPESTONE...LUVERNE...WAKEFIELD...PONCA...ALLEN...
SOUTH SIOUX CITY...SIOUX FALLS...PARKER...CENTERVILLE...MARION...
VIBORG...HURLEY...CHANCELLOR...CANTON...LENNOX...TEA...
HARRISBURG...YANKTON...VERMILLION...NORTH SIOUX CITY...
BERESFORD...ELK POINT...ALCESTER...JEFFERSON
754 PM CDT WED JUN 27 2012

...HEAT ADVISORY WILL EXPIRE AT 8 PM CDT THIS EVENING...

A COLD FRONT CONTINUES TO TRACK EASTWARD THROUGH THE FORECAST AREA
THIS EVENING...USHERING IN COOLER TEMPERATURES AND DRIER AIR. HEAT
INDEX VALUES MAY HOVER NEAR 100 DEGREES THROUGH THE NEXT HOUR BUT
WILL DROP QUICKLY AFTER SUNSET.

$$

What forecasters said that day

The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before this heat advisory went out at Jun 26, 11:12 AM CDT, 3 hours 41 minutes earlier.

Area forecast discussion, Jun 26, 11:12 AM CDT, 3 hours 41 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1112 AM CDT TUE JUN 26 2012

.DISCUSSION.../ISSUED AT 1112 AM CDT/
A BANK OF CLOUDS ALONG OUR WESTERN...NORTHERN AND EASTERN BORDERS
HAVE HELD BACK TEMPERATURES FROM WARMING TOO QUICKLY THIS MORNING.
MEANWHILE BREEZY SOUTH TO SOUTHEAST WINDS HAVE TAPPED INTO SOME
FAIRLY HUMID CONDITIONS WITH DEWPOINTS HOVERING IN THE LOW TO MID
60S ALONG AND WEST OF THE JAMES RIVER. 12Z OAX SOUNDING DEPICTED
VERY WARM +22C MID LEVEL TEMPERATURES EFFECTIVELY CAPPING
CONDITIONS. WITH THE CLOUD DECK RAPIDLY ERODING OVER THE LAST FEW
HOURS...EXPECT THE TEMPERATURES TO JUMP SHARPLY THROUGH THE NEXT
SEVERAL HOURS WITH HIGHS AROUND THE CENTURY MARK PROBABLE INTO SOUTH
CENTRAL SOUTH DAKOTA LATE THIS AFTERNOON. WITH DEWPOINTS UNLIKELY TO
MIX OUT THIS AFTERNOON...THE HEAT ADVISORY STILL LOOKS VALID WEST OF
THE JAMES RIVER WITH HEAT INDICES AROUND 100 TO 105. DID LOWER
TEMPERATURES A DEGREE OR TWO OUT WEST GIVEN THE SLOWER PACE OF
WARMING...BUT OVERALL FORECAST IS WELL ON TRACK. THE EASTERN TIER OF
COUNTIES MAY BE A BIT MARGINAL BUT THEY SHOULD FALL CLOSE ENOUGH TO
CRITERIA TO LEAVE COVERAGE AREA AS IS.

&&

.AVIATION.../FOR THE 18Z TAF ISSUANCE/
VFR CONDITIONS EXPECTED THROUGH 18Z WEDNESDAY. GUSTY SOUTHEAST WINDS
WILL GUST TO 30 KNOTS AT TIMES TODAY DECREASING TO 10 TO 20 KNOTS
TONIGHT. A DRY FRONTAL PASSAGE IS EXPECTED TO START WORKING INTO THE
WESTERN CWA AFTER 12Z WITH WINDS BECOME NORTHWEST AND BREEZY IN ITS
WAKE.

&&

.PREV DISCUSSION.../ISSUED AT 320 AM CDT/
NEARLY AN IDEAL SET UP TODAY FOR EXTREMELY WARM CONDITIONS ACROSS
CENTRAL SOUTH DAKOTA TODAY.  CLOUD COVER AND WINDS HAVE KEPT
TEMPERATURES QUITE MILD OVERNIGHT WEST OF THE JAMES RIVER VALLEY.
CLOUDS ASSOCIATED WITH WEAK SHORTWAVE AND CONVECTION NORTH OF THE
FORECAST AREA WILL QUICKLY SHIFT EAST THROUGH THE MORNING HOURS
GIVING WAY TO MOSTLY CLEAR SKIES.  STRONG SOUTHERLY WINDS ARE
EXPECTED ACROSS THE PLAINS TODAY AS TROUGH ACROSS EASTERN MONTANA
THIS MORNING MOVES INTO THE WESTERN DAKOTAS.  GULF IS FORTUNATELY
CUT OFF...BUT STILL PLENTY OF MOISTURE POISED TO THE SOUTH WITH
UPPER 60 TO NEAR 70 DEGREE DEW POINTS. DRY AIRMASS EAST OF THE JAMES
RIVER THIS MORNING WILL SHIFT EAST AND BE REPLACE BY MUCH MORE HUMID
CONDITIONS ACROSS THE AREA. MIXING WILL BE FAIRLY LIMITED TODAY WITH
STOUT ELEVATED INVERSION NEAR 900 MB.  THIS WILL TRAP LOW LEVEL
MOISTURE...AND WITH STRONG SOUTHERLY WIND MAKE IT A VERY
UNCOMFORTABLE DAY ACROSS THE REGION. HAVE RAISED HIGHS EVER SO
SLIGHTLY IN THE JAMES RIVER VALLEY TODAY...AND THUS HAVE EXPANDED
HEAT ADVISORY ACROSS THE WEST.

FOR TONIGHT...STRONG LOW LEVEL JET WILL KEEP TEMPERATURES QUITE MILD
ACROSS THE AREA. HAVE ALTERED GOING LOWS VERY LITTLE ACROSS THE
AREA.

MODELS HAVE SPED UP THE TIMING OF THE FRONT ON WEDNESDAY...BUT
EASTERN PORTIONS OF THE CWA APPEAR TO BE EAST OF FRONT MUCH OF THE
DAY. AM FLIRTING WITH HEAT ADVISORY CONDITIONS EAST OF A LINE FROM
YANKTON TO WINDOM FOR WEDNESDAY...BUT DID NOT ISSUE QUITE YET TO
KEEP CONFUSION TO A MINIMUM.

MODELS ARE A LITTLE MORE AGGRESSIVE PUSHING THE SURFACE FRONT SOUTH
OF THE FORECAST AREA ON WEDNESDAY NIGHT...HOWEVER...ELEVATED FRONT
REMAINS ACROSS SOUTHERN PORTION OF FORECAST AREA.  SOME OF THE
MODELS SUGGEST THAT A WEAK WAVE MAY TRY TO MOVE ACROSS THE BOUNDARY
WHILE OTHER SOLUTIONS REMAIN DRY.  STRUGGLED TO DETERMINE WHETHER IT
WAS CONVECTIVE FEEDBACK OR NOT...AND ADDED SMALL POP ACROSS SOUTHERN
EDGE OF FORECAST AREA NEAR THE ELEVATED BOUNDARY WHERE CIN IS
MINIMIZED.

MODELS SHOW THE UPPER LEVEL RIDGE FLATTENING OUT THURSDAY NIGHT
THROUGH SATURDAY WITH THE POTENTIAL FOR WEAK WAVES MOVING ACROSS THE
AREA IN QUASI NORTHWEST FLOW. UPPER LEVEL RIDGE BEGINS TO BUILD BACK
INTO THE REGION BY THE END OF THE WEEKEND...WITH TEMPERATURES
CLIMBING INTO THE FIRST HALF OF NEXT WEEK.

&&

.FSD WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
MN...NONE.
NE...NONE.
SD...HEAT ADVISORY FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING
     FOR SDZ038-050-052-053-057>060-063>065-068.

&&
Hazardous weather outlook, Jun 26, 1:56 PM CDT, 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SIOUX FALLS SD
156 PM CDT TUE JUN 26 2012

SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098-
IAZ001>003-012>014-020>022-031-032-NEZ013-014-271200-
AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA-
CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE-
DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON-
IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN-
LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN-
OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN-
SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON-
156 PM CDT TUE JUN 26 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA...
SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA.

.DAY ONE...TODAY AND TONIGHT

EXCESSIVE TEMPERATURES...
UNCOMFORTABLE CONDITIONS ARE EXPECTED ALONG AND WEST OF THE JAMES
RIVER VALLEY THROUGH THIS EVENING...WITH HIGH TEMPERATURES
CLIMBING TO 95 TO 105 DEGREES. AFTERNOON HEAT INDICES WILL LIKELY
APPROACH ADVISORY CRITERIA...RANGING FROM ABOUT 100 TO 108
DEGREES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

HOT CONDITIONS ARE EXPECTED AGAIN ON WEDNESDAY MAINLY EAST OF A
LINE FROM YANKTON SOUTH DAKOTA TO SIOUX FALLS TO MARSHALL
MINNESOTA. HIGH TEMPERATURES OF 95 TO 100 DEGREES WITH DEW POINTS
NEAR 70 WILL PRODUCE HEAT INDICES OF 100 TO 108.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.WEATHER.GOV/SIOUXFALLS. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

Nearby

Heat Advisories in Iowa, 2012Heat Advisories in Minnesota, 2012Heat Advisories in South Dakota, 2012Every heat advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.